Amphetamines, including Adderall, can cause withdrawal symptoms in people who stop taking them too quickly. However, Adderall withdrawal is more likely to happen when people take higher doses of Adderall than recommended. People who take Adderall as prescribed for a legitimate medical purpose do not usually have withdrawal symptoms when stopping Adderall. Some withdrawal symptoms of Adderall can include extreme fatigue, depression, and changes in heart rhythm.
Adderall Withdrawal: An IntroductionAdderall® (amphetamine and dextroamphetamine) is a prescription medication used to treat ADHD and narcolepsy. Adderall XR® (amphetamine-dextroamphetamine extended release), a long-acting form of Adderall, is approved for use in ADHD treatment. Amphetamines, including Adderall, are known to cause withdrawal symptoms in people who stop taking them too quickly. However, Adderall withdrawal is most likely to happen in people who are taking doses much higher than recommended (such as people who have a problem with Adderall abuse). People taking Adderall at the prescribed dose for a legitimate medical purpose do not usually have withdrawal symptoms when stopping Adderall.
Adderall Withdrawal SymptomsCertain Adderall withdrawal symptoms can include, but are not limited to:
- Extreme fatigue (tiredness)
- Changes in heart rhythm.
Although Adderall withdrawal is generally not life-threatening, it can be very uncomfortable. It can be so uncomfortable that people will start taking Adderall again in order to relieve the symptoms.
Also, if a pregnant woman takes Adderall, her baby may have withdrawal symptoms after it is born. If you are pregnant and taking Adderall, be sure to talk with your healthcare provider about Adderall and pregnancy.